MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA CAPIOX RX OXYGENATOR; OXYGENATOR, CARDIOPULMONARY BYPASS

TERUMO CORPORATION, ASHITAKA CAPIOX RX OXYGENATOR; OXYGENATOR, CARDIOPULMONARY BYPASS
Model Number N/A
Medical Device Problem Code Gas Output Problem (1266)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/04/2024
Type of Reportable Event Serious Injury
Event or Problem Description
The user facility reported that during surgery, first stage oxygenation did not work in this oxygenator.At the same time, the user changes the oxygenator part only and the reservoir remains the same.After that, the oxygenation works, and the surgery continues.Gas line/supply are okay.Fio2 is also sufficient.The event occurred intra-operatively.The patient's final impact was not harmed.No patient's harm was caused by this incident, but the product was replaced.
 
Additional Manufacturer Narrative
A1: patient identifier: requested, not provided.A2: age or date of birth: 2y 2month.A3a: sex: requested, not provided.A3b: gender: n/a.A4: weight: 9.6 a5: ethnicity: requested, not provided.A6: race: requested, not provided.D6a: implanted date: device was not implanted.D6b: explanted date: device was not explanted.E2: health professional: requested, unknown.E3: occupation: requested, unknown.G4: 510k: k022115, k130493.The actual sample has not been received yet.No anomaly was found in the manufacturing record and shipping inspection records of the actual product.No other similar report of the product with the product code/lot# involved was found.The investigation is currently ongoing.Once the investigation is complete, a follow-up report will be submitted.Terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.
 
Additional Manufacturer Narrative
This report is sent as follow-up no.1 to correct sections d4 and h4, update sections d9 and h3, and provide the complete investigation results.The actual device has been returned for evaluation.From the serial number of the actual sample, it was found that the lot number was 230703 instead of the number provided in the initial report.An investigation of the actual sample was conducted.Upon receipt, a visual inspection of the sample revealed no anomalies such as breakage.After rinsing and drying the sample, the oxygen transfer and carbon dioxide removal rates were measured according to the product inspection procedure.The results confirmed that the sample met the factory's specifications, with no anomalies detected.Bovine blood conditions: hb: 12g/dl, temp.: 37°c, ph: 7.4, svo2: 65%, pvco2: 45mmhg, circulation conditions: blood flow rate: 2l/min and 1l/min, v/q: 1, fio2: 100%, o2 transfer volume: @2l/min: 123ml/min, @1l/min: 69ml/min, co2 removal volume: @2l/min: 103ml/min, @1l/min: 59ml/min.A review of the manufacturing and shipping inspection records for the sample was conducted.No anomalies were found in the past complaint files, and no other similar reports involving the product code/lot number were identified.Based on the investigation results, the gas transfer performance of the actual sample after rinsing met the factory's specifications, and no anomalies were found in the manufacturing records.Since no anomalies were found in the actual sample, it was not possible to determine the cause of the occurrence.Relevant instructions for use (ifu) reference: start gas supply with v/q=1, and fio2=100%, then make adjustments based on blood gas measurements.Measure blood gases and make necessary adjustments as follows.A.Control pao2 by changing concentration of oxygen in ventilating gas using gas blender.To decrease pao2, decrease fio2.To increase pao2, increase fio2.B.Control paco2 by changing the total gas flow.To decrease paco2, increase total gas flow.To increase paco2, decrease total gas flow.Upon patient rewarming, adjust o2 concentration, gas flow rate and blood flow rate by increasing them as needed based on an increase in patients' metabolism.Failure to adjust the gas supply and the blood flow rate appropriately may cause insufficient o2 supply needed or the amount of the patient's gaseous metabolism.A phenomenon called wet lung may occur when water condensation occurs inside fibers of microporous membrane oxygenators with blood flowing exterior to the fibers.This may occur when oxygenators are used for a longer period of time.If water condensation and/or a decrease in pao2 and/or an increase in paco2 is noted during extended oxygenator use, briefly increasing the gas flow rate may improve the performance.Increase gas flow rate, to 5 l/min for 10 seconds.Do not repeat this flushing technique, even if oxygenator performance is not improved.

Brand Name
CAPIOX RX OXYGENATOR
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, 418
JA  418
Manufacturer (Section G)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, 418
JA   418
Manufacturer Contact
gina digioia
265 davidson ave
suite 320
somerset, NJ 08873
4103927218
MDR Report Key19879304
Report Number9681834-2024-00134
Device Sequence Number4148863
Product Code DTZ
UDI-Device Identifier04987350763471
UDI-Public(01)04987350763471(17)260630(10)230703
Combination Product (Y/N)N
Initial Reporter CountryBG
PMA/510(K) Number
K022115
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/31/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2026
Device Model NumberN/A
Device Catalogue NumberCX*RX05RW
Device Lot Number230703
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/06/2024
Supplement Date Received by Manufacturer08/21/2024
Initial Report FDA Received Date07/31/2024
Supplement Report FDA Received Date09/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/29/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age24 MO
Patient SexFemale
Patient Weight10 KG